MedExam CompassFree questions
Shock types

During a colonoscopy with moderate sedation using IV midazolam and fentanyl, the client's oxygen saturation drops from 97% to 86%. The client is snoring loudly, does not respond to voice, and has a respiratory rate of 8/min. Which action should the nurse take first?

  1. AGive flumazenil IV as prescribed.
  2. BOpen the airway with a jaw thrust and stimulate the client.
  3. CApply a nonrebreather mask at 15 L/min and monitor the SpO2 closely.
  4. DGive naloxone IV as prescribed.
Show answer and explanations

Answer

B

A: Reversal may be indicated after immediate airway positioning and ventilation assessment. B: Opening the airway and stimulating the client address the immediate obstruction or hypoventilation. C: Higher-concentration oxygen alone does not correct an obstructed airway or inadequate ventilation. D: Opioid reversal may be needed, but airway positioning and stimulation act immediately and come first.

A

Reversal may be indicated after immediate airway positioning and ventilation assessment.

B

Opening the airway and stimulating the client address the immediate obstruction or hypoventilation.

C

Higher-concentration oxygen alone does not correct an obstructed airway or inadequate ventilation.

D

Opioid reversal may be needed, but airway positioning and stimulation act immediately and come first.

Take the free 30-question test

ID: Q38